Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 18, NWS Wichita, KS

April 3, 2015Butler County, Cowley County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 3, 2015, 12:23 AM CDT for Butler County, Cowley County, Kansas. It was in force for 48 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 3, 2015, 12:23 AM CDT (05:23 UTC)
Expired
Apr 3, 2015, 1:11 AM CDT
In force
48 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Butler County, KS, Cowley County, KS

The radar

The Wichita radar (KICT), 48 km from the middle of the area, began a volume at 05:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 12:32 AM CDTTSTM WND DMGRose Hill, KSSPOTTER ESTIMATED 70 MPH WINDS WHICH BLEW A TRANSFORMER AND RESULTED IN POWER OUTAGE IN NORTH ROSE HILL.
Apr 3, 12:32 AM CDTHAIL 1Andover, KS
Apr 3, 12:35 AM CDTTSTM WND DMGDouglass, KSEMERGENCY MANAGER REPORTS TWO MOBILE HOMES IN DOUGLASS HAVE BEEN DESTROYED. TIME IS ESTIMATED FROM RADAR.
Apr 3, 12:35 AM CDTTSTM WND GST 72Andover, KSREPORT VIA KAKE.
Apr 3, 12:39 AM CDTTSTM WND GST 55Augusta, KSKAKE MEDIA REPORTS A MEASUREMENT OF 55 MPH WINDS AT GARFIELD ELEMENTARY SCHOOL.
Apr 3, 12:41 AM CDTTSTM WND GST 651 E Augusta, KS
Apr 3, 12:45 AM CDTTSTM WND DMG4 Se El Dorado, KS*** 2 INJ *** MOBILE HOME DESTROYED WITH 2 INJURIES 3 MILES EAST AND 2.5 MILES SOUTH OF EL DORADO.
Apr 3, 12:45 AM CDTTSTM WND DMG4 Se El Dorado, KS*** 2 INJ *** MOBILE HOME DESTROYED WITH 2 INJURIES...3 MILES EAST AND 2.5 MILES SOUTH OF EL DORADO.
Apr 3, 12:45 AM CDTTSTM WND DMG4 Se El Dorado, KSMOBILE HOME DESTROYED WITH 2 INJURIES 3 MILES EAST AND 2.5 MILES SOUTH OF EL DORADO.
Apr 3, 12:45 AM CDTTSTM WND DMG9 W Atlanta, KSREPORTS OF POWER POLES DOWN 9 MILES WEST OF ATLANTA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 2, 7:02 PM CDTTornado WatchSPC8 hr
Apr 2, 9:14 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 5.4 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2015-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2015-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1957 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
287 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

297 
WUUS53 KICT 030523
SVRICT
KSC015-035-030630-
/O.NEW.KICT.SV.W.0018.150403T0523Z-150403T0630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1223 AM CDT FRI APR 3 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 130 AM CDT

* AT 1222 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 6 MILES SOUTHWEST OF WHITEWATER TO NEAR MCCONNELL
  AIR FORCE BASE TO NEAR BELLE PLAINE...MOVING EAST AT 60 MPH.

  HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
           HOMES...ROOFS AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  EL DORADO...ANDOVER...AUGUSTA...ROSE HILL...DOUGLASS...TOWANDA...
  BENTON...UDALL...WHITEWATER...LEON...BURDEN...POTWIN...ELBING...
  ATLANTA...LATHAM...ROSALIA...ROCK...CASSODAY...CAMBRIDGE AND
  WINFIELD CITY LAKE.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 55 AND 95.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD 
WIND DAMAGE ACROSS THE WICHITA METRO AREA. SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
 
&&

LAT...LON 3738 9715 3808 9715 3808 9652 3717 9653
TIME...MOT...LOC 0522Z 281DEG 51KT 3789 9722 3762 9720 3744 9730 

HAIL...1.00IN
WIND...70MPH

$$

MCGUIRE
3 follow-up statements
564 
WWUS53 KICT 030547
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1247 AM CDT FRI APR 3 2015

KSC015-035-030630-
/O.CON.KICT.SV.W.0018.000000T0000Z-150403T0630Z/
BUTLER KS-COWLEY KS-
1247 AM CDT FRI APR 3 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR BUTLER AND NORTHEASTERN COWLEY COUNTIES...

AT 1247 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTHEAST OF EL DORADO TO 7 MILES NORTHWEST
OF LATHAM TO NEAR ATLANTA...MOVING EAST AT 60 MPH.

HAZARD...HALF DOLLAR SIZE HAIL AND 70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
EL DORADO...AUGUSTA...DOUGLASS...TOWANDA...LEON...BURDEN...POTWIN...
ATLANTA...LATHAM...ROSALIA...CASSODAY...CAMBRIDGE...EL DORADO STATE
PARK...WINFIELD CITY LAKE...BEAUMONT...EL DORADO LAKE AND EL DORADO
AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD 
WIND DAMAGE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY 
AWAY FROM WINDOWS.
 
IF ON OR NEAR ELDORADO LAKE...GET AWAY FROM THE WATER AND MOVE 
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU 
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER 
NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 3733 9699 3808 9703 3808 9652 3717 9653
TIME...MOT...LOC 0547Z 277DEG 54KT 3795 9677 3758 9676 3738 9675 

HAIL...1.25IN
WIND...70MPH

$$

MCGUIRE
685 
WWUS53 KICT 030604
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
104 AM CDT FRI APR 3 2015

KSC015-035-030630-
/O.CON.KICT.SV.W.0018.000000T0000Z-150403T0630Z/
BUTLER KS-COWLEY KS-
104 AM CDT FRI APR 3 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR EASTERN BUTLER AND NORTHEASTERN COWLEY COUNTIES...

AT 103 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES NORTHWEST OF EUREKA TO 7 MILES EAST OF LATHAM
TO NEAR GRENOLA...MOVING EAST AT 60 MPH.

HAZARD...HALF DOLLAR SIZE HAIL AND 70 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
LATHAM...ROSALIA...CASSODAY...CAMBRIDGE AND BEAUMONT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD 
WIND DAMAGE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY 
AWAY FROM WINDOWS.
 
&&

LAT...LON 3722 9666 3808 9670 3808 9652 3717 9653
TIME...MOT...LOC 0603Z 281DEG 51KT 3791 9651 3754 9650 3734 9649 

HAIL...1.25IN
WIND...70MPH

$$

MCGUIRE
377 
WWUS53 KICT 030611
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
111 AM CDT FRI APR 3 2015

KSC015-035-030621-
/O.CAN.KICT.SV.W.0018.000000T0000Z-150403T0630Z/
BUTLER KS-COWLEY KS-
111 AM CDT FRI APR 3 2015

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BUTLER AND
NORTHEASTERN COWLEY COUNTIES IS CANCELLED...
    
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3722 9666 3808 9670 3808 9652 3717 9653
TIME...MOT...LOC 0610Z 281DEG 51KT 3789 9638 3752 9637 3732 9636 

$$

MCGUIRE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 11:18 PM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Apr 2, 11:18 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1118 PM CDT THU APR 2 2015

...UPDATED FOR 06Z AVIATION DISCUSSION...

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 331 PM CDT THU APR 2 2015

MAIN FORECAST CHALLENGE IS CONVECTIVE CHANCES/TRENDS TONIGHT
INTO FRIDAY MORNING. THE QUASI-STATIONARY SURFACE FRONT HAS
NUDGED A BIT NORTHWARD AT MID-AFTERNOON ACROSS SOUTHEAST
KANSAS TO NEAR WINFIELD IN SOUTH CENTRAL KANSAS. DIURNAL
HEATING WILL RESULT IN MLCAPE VALUES AROUND 2000 J/KG IN THE
PRESENCE OF STRONG DEEP LAYER SHEAR BY LATE THIS AFTERNOON.
WHILE THE CAP CONTINUES TO WEAKEN IT MAY NOT BE UNTIL EARLY
EVENING BEFORE CONVECTION INITIATES IN RESPONSE TO INCREASING
LOW LEVEL FLOW AHEAD OF THE APPROACHING UPPER TROF. A PERIOD
OF SEVERE WEATHER IS POSSIBLE THROUGH MID-EVENING FOR AREAS
MAINLY EAST AND SOUTHEAST OF WICHITA. SOME OF THIS CONVECTION
WILL FESTER INTO LATE EVENING...BEFORE ANOTHER ROUND OF
ELEVATED CONVECTION IS EXPECTED TO EMANATE FROM THE HIGH
PLAINS AND MOVE EAST-SOUTHEAST ACROSS CENTRAL KANSAS OVERNIGHT.
THIS ACTIVITY WILL ALSO HAVE THE POTENTIAL FOR MARGINALLY
SEVERE HAIL AND WIND...BEFORE TRACKING INTO SOUTHEAST KANSAS
BY EARLY FRIDAY MORNING.

BRISK NORTH WINDS WILL DRIVE MUCH COOLER AND DRIER AIR ACROSS
THE AREA DURING FRIDAY...WITH THE ASSOCIATED SURFACE HIGH
PRESSURE SETTLING OVER THE CENTRAL PLAINS FRIDAY NIGHT. SOME
PATCHY FROST IS POSSIBLE...THOUGH NO HEADLINES ARE PLANNED
AS WE ARE STILL ABOUT A WEEK OR SO AWAY FROM OUR USUAL AVERAGE
LAST FROST/FREEZE CLIMATOLOGY IN MANY AREAS. MILDER SOUTHERLY
WINDS WILL DEVELOP FOR THE REST OF THE WEEKEND WITH MAXS
CLOSER TO SEASONAL CLIMO.

DARMOFAL

.LONG TERM...(MONDAY THROUGH THURSDAY)
ISSUED AT 331 PM CDT THU APR 2 2015

THE MEDIUM RANGE MODELS CONTINUE TO SHOW A MEAN UPPER TROF
DEVELOPING ACROSS THE WESTERN CONUS THROUGH EARLY NEXT WEEK
WITH AN INCREASINGLY MOIST SOUTHERLY FLOW ACROSS FAR EASTERN
KANSAS. LITTLE CHANGE TO THE GOING FORECAST WILL BE MADE
WITH MODEST PRECIP/CONVECTIVE CHANCES TIED TO THE EVENTUAL
EASTWARD PROGRESSION OF THE UPPER TROF OR PIECES THEREOF IN
THE WEST-SOUTHWEST FLOW ALOFT AND POTENTIAL FOR A COLD FRONT
TO VENTURE INTO THE AREA BY MID-WEEK.

KED

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)
ISSUED AT 1110 PM CDT THU APR 2 2015

CLUSTER OF STRONG-SEVERE STORMS WILL MOVE EAST-SOUTHEAST ACROSS
CENTRAL AND SOUTHEAST KANSAS OVERNIGHT. THIS CLUSTER WILL AFFECT
HUT PRIOR TO 06Z...AND POSSIBLY ICT AND CNU FROM 06Z-09Z GIVEN IT
HOLDS TOGETHER. STRONG/VARIABLE WIND GUSTS AND HAIL COULD
ACCOMPANY THIS CLUSTER.

A PRESSURE RISE POCKET OF 4 TO 7 MB PER 3 HOURS WILL SLIDE ACROSS
CENTRAL AND SOUTH CENTRAL KANSAS OVERNIGHT...PRODUCING VERY GUSTY
NORTHERLY WINDS. PEAK GUSTS OF 35-40 KNOTS ARE EXPECTED. AREAS OF
MVFR CEILINGS APPEAR LIKELY BY EARLY FRIDAY MORNING IN ASSOCIATION
WITH STRATIFORM PRECIPITATION MOVING ACROSS NEBRASKA AND NORTHERN
KANSAS OVERNIGHT AND STRONG COLD AIR ADVECTION. SKIES SHOULD CLEAR
OUT TOWARD MIDDAY INTO FRIDAY AFTERNOON AS STRONG SUBSIDENCE SETS
IN.

JMC

&&

.FIRE WEATHER...
ISSUED AT 331 PM CDT THU APR 2 2015

INCREASING CHANCES FOR RAIN FROM SHOWERS AND STORMS WILL GIVE
SOME AREAS BENEFICIAL WETTING RAINS TONIGHT INTO EARLY FRIDAY.
BEST CHANCES APPEAR TO BE OVER CENTRAL INTO SOUTHEAST KANSAS.
HOWEVER...THINGS WILL DRY OUT AGAIN OVER THE WEEKEND...WITH
GUSTY SOUTH WINDS HELPING TO ELEVATE THE GRASSLAND FIRE DANGER
INTO THE VERY HIGH CATEGORY...PRIMARILY FROM THE FLINT HILLS
WESTWARD ACROSS CENTRAL KANSAS.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    46  58  35  66 /  50  40   0   0
HUTCHINSON      42  58  33  67 /  60  40   0   0
NEWTON          43  55  34  65 /  60  50   0   0
ELDORADO        46  58  34  66 /  60  50   0   0
WINFIELD-KWLD   49  59  34  66 /  50  30   0   0
RUSSELL         38  56  33  68 /  70  40   0   0
GREAT BEND      39  57  33  67 /  60  40   0   0
SALINA          41  57  33  68 /  70  50   0   0
MCPHERSON       42  56  33  66 /  70  50   0   0
COFFEYVILLE     51  58  34  64 /  70  40   0   0
CHANUTE         49  57  33  64 /  70  60   0   0
IOLA            48  57  33  64 /  70  60   0   0
PARSONS-KPPF    50  58  34  65 /  80  40   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 2, 9:43 PM CDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
943 PM CDT THU APR 2 2015

KSZ032-033-047>053-067>072-082-083-091>096-098>100-040245-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
943 PM CDT THU APR 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

CLUSTERS OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE SOUTHEASTWARD
ACROSS THE REGION OVERNIGHT. THE MAIN THREATS WILL BE HAIL UP TO
HALF DOLLAR SIZE AND DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT CHANCE FOR SNOW MIXED WITH RAIN ACROSS
PORTIONS OF CENTRAL KANSAS EARLY FRIDAY MORNING. HOWEVER NO
SNOW ACCUMULATION IS EXPECTED.

A FEW STORMS MAY LINGER ACROSS SOUTHEAST KANSAS ON FRIDAY
MORNING...HOWEVER THEY ARE NOT EXPECTED TO BE STRONG OR SEVERE.

A VERY HIGH FIRE DANGER IS POSSIBLE IN RAIN-FREE AREAS FOR MUCH
OF SOUTH CENTRAL KANSAS AND THE FLINT HILLS ON FRIDAY...DURING
THE MORNING AND EARLY AFTERNOON.

VERY HIGH FIRE DANGER IS EXPECTED OVER THE WEEKEND DURING THE
AFTERNOON HOURS...FROM THE FLINT HILLS WESTWARD ACROSS CENTRAL
KANSAS.

THERE WILL BE SLIGHT CHANCES FOR THUNDERSTORMS FROM LATE SUNDAY
THROUGH TUESDAY NIGHT...MAINLY ALONG AND EAST OF I-135. CHANCES
FOR STORMS WILL INCREASE ACROSS THE ENTIRE AREA BY WEDNESDAY
INTO WEDNESDAY NIGHT. THE RISK FOR ORGANIZED SEVERE WEATHER
APPEARS TO BE RELATIVELY LOW THROUGH EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS MAY BE NEEDED OVERNIGHT IN CENTRAL...SOUTH CENTRAL
AND SOUTHEAST KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Local storm report, Apr 2, 11:56 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1156 PM CDT THU APR 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1143 PM     TSTM WND DMG     PRETTY PRAIRIE          37.78N 98.02W
04/02/2015                   RENO               KS   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS A FEW TREES WERE UPROOTED IN
            PRETTY PRAIRIE. TIME IS ESTIMATED FROM RADAR.

&&

VJP
Local storm report, Apr 3, 12:07 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1207 AM CDT FRI APR 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1206 AM     TSTM WND GST     MOUNT HOPE              37.87N 97.66W
04/03/2015  M58 MPH          SEDGWICK           KS   TRAINED SPOTTER

            MEASURED 58 MPH WINDS ALONG WITH 1 INCH HAIL.

&&

RBL
Local storm report, Apr 3, 12:13 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1213 AM CDT FRI APR 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1208 AM     TSTM WND GST     GODDARD                 37.66N 97.58W
04/03/2015  M63 MPH          SEDGWICK           KS   TRAINED SPOTTER

&&

VJP
Local storm report, Apr 3, 12:15 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1215 AM CDT FRI APR 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 AM     TSTM WND GST     4 NNW CLEARWATER        37.56N 97.53W
04/03/2015  M67.00 MPH       SEDGWICK           KS   NWS EMPLOYEE

1212 AM     TSTM WND GST     3 NNW WEST WICHITA      37.72N 97.48W
04/03/2015  E60.00 MPH       SEDGWICK           KS   TRAINED SPOTTER

            60 MPH WINDS AND DIME SIZE HAIL.

1212 AM     TSTM WND GST     3 NNW WEST WICHITA      37.72N 97.48W
04/03/2015  E60.00 MPH       SEDGWICK           KS   NWS EMPLOYEE

            60 MPH WINDS AND DIME SIZE HAIL.

&&

VJP
Local storm report, Apr 3, 12:16 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1216 AM CDT FRI APR 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1212 AM     TSTM WND GST     3 NNW WEST WICHITA      37.72N 97.48W
04/03/2015  E60 MPH          SEDGWICK           KS   NWS EMPLOYEE

            60 MPH WINDS AND DIME SIZE HAIL.

&&

RBL
Local storm report, Apr 3, 12:19 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1219 AM CDT FRI APR 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1216 AM     TSTM WND GST     WEST WICHITA            37.69N 97.46W
04/03/2015  E65 MPH          SEDGWICK           KS   TRAINED SPOTTER

            TRAINED SPOTTER ESTIMATES 55 TO 65 MPH WINDS AT 17TH AND
            TYLER.

1216 AM     TSTM WND GST     WICHITA EISENHOWER NATL 37.66N 97.44W
04/03/2015  M68 MPH          SEDGWICK           KS   ASOS

&&

VJP

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 7:01 PM CDTSevere Thunderstorm WarningICTLabette, Neosho44 min
Apr 2, 7:11 PM CDTTornado WarningICTLabette49 min
Apr 2, 7:34 PM CDTSpecial Weather StatementICTMontgomery26 min
Apr 2, 7:53 PM CDTSevere Thunderstorm WarningICTLabette, Montgomery52 min
Apr 2, 8:05 PM CDTTornado WarningICTLabette40 min
Apr 2, 8:12 PM CDTSevere Thunderstorm WarningICTChautauqua, Montgomery48 min
Apr 2, 9:46 PM CDTSpecial Weather StatementICTWoodson44 min
Apr 2, 10:25 PM CDTSevere Thunderstorm WarningICTBarton50 min
Apr 2, 10:31 PM CDTSpecial Weather StatementICTAllen44 min
Apr 2, 11:16 PM CDTSevere Thunderstorm WarningICTBarton, Reno, Rice39 min
Apr 2, 11:42 PM CDTSevere Thunderstorm WarningICTHarvey, Kingman, McPherson, Reno, Sedgwick63 min
Apr 2, 11:49 PM CDTSevere Thunderstorm WarningICTMcPherson, Rice41 min
Apr 3, 12:34 AM CDTSevere Thunderstorm WarningICTChase, Harvey, Marion31 min
Apr 3, 12:56 AM CDTSevere Thunderstorm WarningICTChautauqua, Elk, Greenwood, Montgomery, Wilson, Woodson64 min
Apr 3, 1:38 AM CDTSevere Thunderstorm WarningICTMontgomery, Wilson27 min
Apr 3, 1:52 AM CDTSevere Thunderstorm WarningICTAllen, Labette, Neosho38 min
Apr 3, 2:02 AM CDTTornado WarningICTLabette28 min
Apr 3, 2:39 AM CDTWind AdvisoryICTBarton, Butler, Chase, Cowley, Ellsworth, Harper and 11 more8 hr
Apr 3, 3:55 PM CDTRed Flag WarningICTBarton, Ellsworth, Lincoln, McPherson, Reno, Rice and 2 more28 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.